Abstract

A general theoretical approach to the description of light propagating through turbid media is proposed. The theory is a modification of the two-flux model of Kubelka–Munk (KM), extending its applicability to media systems containing an absorptive component. The modified KM model takes into account the influence of internal scattering on the total path length and accommodates a wide range of absorption influences. Experimental results obtained for dyed-paper systems illuminated by diffuse light are demonstrated to be qualitatively and quantitatively reproduced by the theory.

© 2005 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Revised Kubelka–Munk theory. III. A general theory of light propagation in scattering and absorptive media

Li Yang and Stanley J. Miklavcic
J. Opt. Soc. Am. A 22(9) 1866-1873 (2005)

Revised Kubelka–Munk theory. II. Unified framework for homogeneous and inhomogeneous optical media

Li Yang, Björn Kruse, and Stanley J. Miklavcic
J. Opt. Soc. Am. A 21(10) 1942-1952 (2004)

Revised Kubelka–Munk theory. I. Theory and application

Li Yang and Björn Kruse
J. Opt. Soc. Am. A 21(10) 1933-1941 (2004)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (16)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription